Bones Channel
Topics & Medications
Quicklinks
Related Channels

Didronel Overdose

When a person takes too much Didronel, overdose symptoms may include diarrhea, low calcium or phosphate levels in the blood, and unusual sensations in the fingers. Treatment for a Didronel overdose will most likely involve supportive care, which consists of treating the overdose symptoms. Didronel is irritating to the esophagus -- when a patient overdoses on Didronel, vomiting is generally not induced.

Didronel Overdose: An Introduction

Didronel® (etidronate disodium) is a medication that is approved for certain conditions of the bone. It is also approved to treat Paget's disease of the bone. It belongs to a group of medications known as bisphosphonates. As with all medicines, it is possible to take too much Didronel. The specific effects of a Didronel overdose will vary depending on a number of factors, including the Didronel dosage and whether it was taken with other medications or substances.
 

Symptoms of a Didronel Overdose

Very little is known about what to expect from a Didronel overdose, as there have been very few cases reported. Based on these few cases, the following Didronel overdose symptoms may occur:
 
  • Low levels of calcium or phosphate in the blood
  • Unusual sensations in the fingers (such as burning or tingling)
  • Diarrhea.
     

Treatment for a Didronel Overdose

The treatment for a Didronel overdose will vary. Because the medication is irritating to the esophagus, generally, vomiting should not be induced. Drinking milk or taking antacids can help to bind Didronel in the stomach so that it cannot be absorbed into the bloodstream. Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Didronel overdose may include:
 
  • Careful monitoring of the heart, blood pressure, and breathing
  • Fluids through an intravenous line (IV)
  • Giving calcium by IV, to correct low calcium levels
  • Other treatments based on complications that occur.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on Didronel.
 
6 Things That Worsen or Cause ED

Didronel for Paget's Disease

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.